Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Diagnosed with food poisoning. On medications. Having loose motion, gas and feeling nausea. Any advice?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Hi, i was diagnosed with food poisoning 2 days ago, got injected with 2 bottles of IVs and 2 bottles of antibiotics. I was also given Oflox OZ, Bifilac, Pantocid and Emeset for 3 days dosage, but i still have loose motion, gas and nausea feeling is still there. Please advice. Thank you.
Posted Fri, 30 Nov 2012 in Infections
Answered by Dr. Das Arindam 2 hours later
Thank you for asking a question.
Firstly, you are suffering from food poisoning. It may occur due to bacterial contamination of the food you had taken.
You have given intravenous fluid and antibiotics. That means you also had dehydration. It is most common in this type of infection.
Now, your present condition indicates persistence of the previous infection. It is not totally responding to the present treatment. You have to be on more meticulous treatment.

So, you have to follow the following instructions:
1.     Take light diet.
2.     Take more water. Try to take ORS solutions every time you have a bowel movement.
3.     Take a more potent proton pump inhibitor like Lansoprazole group of drugs once daily before breakfast.
4.     Take a more potent antibiotic like ciprofloxacin and an ornidazole group of drugs in combination for minimum 5 days. You can extend it 2 more days depending on the response.
5.     A second antibiotic like doxycycline group of drug should be considered if the response to the previous antibiotic is not satisfactory. The two antibiotic should be taken simultaneously.
6.     Take a racecadotril group of drug. It will make your stool more solid. When your stool becomes solid, you can stop it.
7.     Take an enzyme group of syrup before the meals.
8.     Continue the Emeset and Bifilac as per your present prescription.

Consult with your treating doctor or family physician for the dose and frequency of the above mentioned drugs.

Hope this information suffices. Let me know if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor